Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 7, 2017, 3:37 AM CST for Craighead County, Greene County, Lawrence County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 3:37 AM CST (09:37 UTC)
- Expired
- Feb 7, 2017, 4:00 AM CST
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 10:59 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
099
WUUS54 KMEG 070937
SVRMEG
ARC031-055-075-071000-
/O.NEW.KMEG.SV.W.0009.170207T0937Z-170207T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
337 AM CST TUE FEB 7 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Greene County in eastern Arkansas...
Central Craighead County in eastern Arkansas...
Southeastern Lawrence County in eastern Arkansas...
* Until 400 AM CST
* At 336 AM CST, a severe thunderstorm was located over Alicia, or 11
miles south of Lake Charles State Park, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jonesboro, Paragould, Walnut Ridge, Hoxie, Bono, Lake City,
Brookland, Monette, Marmaduke, Crowleys Ridge State Park, Lake
Frierson State Park, Oak Grove Heights, Lafe, Cash, Egypt, Minturn,
Beech Grove, Walcott, Fontaine and Black Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3609 9099 3626 9033 3607 9033 3600 9038
3600 9032 3582 9032 3578 9104 3588 9103
3589 9106
TIME...MOT...LOC 0936Z 253DEG 53KT 3590 9112
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
960
WWUS54 KMEG 071000
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
400 AM CST TUE FEB 7 2017
ARC031-055-075-071010-
/O.EXP.KMEG.SV.W.0009.000000T0000Z-170207T1000Z/
Greene AR-Craighead AR-Lawrence AR-
400 AM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR GREENE...CENTRAL CRAIGHEAD AND
SOUTHEASTERN LAWRENCE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A severe thunderstorm watch remains in effect until 500 AM CST for
eastern Arkansas...and southeastern Missouri.
LAT...LON 3609 9099 3626 9033 3607 9033 3600 9038
3600 9032 3582 9032 3578 9104 3588 9103
3589 9106
TIME...MOT...LOC 1000Z 253DEG 53KT 3599 9075
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 11:41 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 6, 11:41 PM CST, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1141 PM CST Mon Feb 6 2017 .UPDATE... Updated to add 06Z Aviation Discussion. && .PREV DISCUSSION... /issued 746 PM CST Mon Feb 6 2017/ UPDATE... A potent shortwave trough is approaching the region from the west this evening. This will help precondition the atmosphere for potential severe weather as mid-level lapse rates steepen significantly. There is a cap in place at this time, but deep boundary layer moisture and a strong SSW low-level jet will aid in the development of elevated convection during the overnight hours. With storms rooted above the boundary layer, the damaging wind potential will be relatively low through the early morning hours, with the primary hazard being large hail. Wind may become a bit more of a threat by mid/late morning as low-level lapse rates improve. Convective coverage will be minimal this evening, but should begin to increase around midnight. The greatest potential for strong to severe thunderstorms will be between 4 AM and noon. Most of the convection is expected to move east of the CWA after noon. The cold front will still be north of the area tomorrow afternoon but is expected to move south into the CWA during the evening hours. Additional showers and/or thunderstorms may develop along this boundary late Tuesday night into Wednesday. Minor changes were made to PoP, wind, and sky grids. The most notable change to the forecast was to add the potential for severe weather late tonight and Tuesday morning. Johnson PREV DISCUSSION... /issued 245 PM CST Mon Feb 6 2017/ DISCUSSION... Currently...A secondary warm front is pushing through the Mid- South and at 19z was located across the northern tier of counties. This will move well north of the area over the next few hours. Warm air is flowing into the region behind the front and temps have climbed into the lower 70s from Memphis southward. Dewpoints are around 60 south of the front as well. There are a few breaks south of the front which is helping that mercury rise. Not much in the way of shower activity which is not a surprise given the strengthening cap and lack of a trigger at the moment. Tonight and Tuesday...This evening should be relatively quiet then a broad low amplitude trough will push across the southern plains and by midnight be entering western Arkansas. Surface low pressure will develop over the plains and push into northern Missouri by midnight with a cold front trailing SW into Oklahoma. The LLJ will increase across the Mississippi Valley to 45-50 kts while mid level heights falls increase ahead of the trough. A belt of 45-50 kts of 0-6km bulk shear will also move into the region. The boundary layer will continue to moisten as the LLJ increases. Expect scattered to numerous showers and thunderstorms to break out over Eastern Arkansas spreading east through morning. Storms will be mostly elevated. Very steep mid level lapse rates of over 8 C/KM point to large hail being the main threat overnight. Through 12z Tuesday there is a slight risk of severe storms over NW TN...the Missouri Bootheel and East AR. The upper trough will move to near the MS River by 15z and then out of the area between 18z-21z Tuesday. As a result the risk for severe storms will shift east of the Mississippi River Tuesday morning. The mid level trough leaves the cold front behind. The round of mainly elevated storms in the morning with a mainly large hail threat will continue across West Tennessee and North Mississippi Tuesday morning. If some of these storms can become surface based as the airmass destabilizes ahead of the cold front and before the mid level trough and its associated lift move too far east then some damaging wind gusts are also possible with the morning activity. The 12z model guidance is suggesting little if any redevelopment along the cold front...despite SBCAPES values over 2000 J/KG...which will push into the Mid-South late in the afternoon and early evening. The surface low is well removed to the NE and the wind fields are weakening at this point with little convergence and lift along the front. Expect temps to jump into the mid 70s as the precip clears out and before the front moves in across the Delta Tuesday afternoon. Tuesday night and Wednesday night...The cold front stalls across the Mid-South...invof the I-40 corridor...as it becomes parallel to the upper flow. Should be a mostly quiet night aside from a small chance for showers and thunderstorms along the TN River...mainly early in the period. Weak upper level disturbances moving through the quick zonal flow aloft could trigger some showers and thunderstorms along the stalled cold front on Wednesday. This is depicted nicely by the NAM. By Wednesday afternoon and evening a more significant short wave will start to push the stalled front southeast. It will interact with the moist and somewhat unstable airmass across north Mississippi. Would not be surprised to see a few strong storms Wednesday afternoon into Wednesday evening across Northeast Mississippi. The front will move south of the region overnight and precip chances will come to an end as much cooler air filters into the region. Lows by Thursday morning will be in the 30s with a brisk north wind as winter briefly returns. Thursday and Thursday night...This will be our one day of winter this week as cool high pressure builds in and temps remain mainly in the 40s. Clear skies and diminishing winds will result in most places dropping below freezing by Friday morning. Friday...Warming trend begin as high pressure shifts east...southerly winds develop and sunshine prevails. Saturday through Monday...Mild and increasingly moist airmass on tap for the weekend. Saturday will feature weak overrunning with cloudy skies...mild temps and a few light showers. A cold front will push through Sunday afternoon into Sunday night with better chances of rain followed by cooler...though not cold...temps for Monday. SJM && .AVIATION... 06Z TAFs Showers and thunderstorms have developed in the past hour over Western Arkansas. This activity will begin to spread into the area overnight into Tuesday morning affecting JBR between 7-10Z, MEM 9-13Z, MKL 12-15Z and late morning at TUP. Kept LLWS in forecast at MEM,MKL,JBR as 2000 ft winds are expected to increase to 55-60 kts. VFR conditions expected to deteriorate to MVFR/IFR conditions overnight into Tuesday morning and improve to VFR conditions Tuesday afternoon/night. Gusty south/southwest winds will become light by Tuesday evening. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 6, 11:00 PM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1100 PM CST MON FEB 6 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1100 PM CST MON FEB 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE DURING THE EARLY MORNING HOURS. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY HAZARD. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND EAST OF THE MISSISSIPPI RIVER TUESDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF THE MISSISSIPPI RIVER TUESDAY MORNING. A FEW OF THE STORMS MAY BECOME SEVERE. LARGE HAIL WILL BE THE MAIN THREAT WITH DAMAGING WINDS BEING A SECONDARY THREAT. A FEW STRONG STORMS ARE POSSIBLE ACROSS NORTH MISSISSIPPI WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT INTO TUESDAY MORNING.
In the hours before
Local storm report, Feb 7, 2:38 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
238 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL BRIGHTON 36.07N 90.35W
02/07/2017 E0.88 INCH GREENE AR TRAINED SPOTTER
NICKEL SIZED HAIL NEAR HIGHWAY 14 AND 206.
&&
AJCLocal storm report, Feb 7, 2:39 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
239 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HAIL BRIGHTON 36.07N 90.35W
02/07/2017 E0.88 INCH GREENE AR TRAINED SPOTTER
NICKEL SIZED HAIL NEAR HIGHWAY 14 AND 206.
&&
AJCLocal storm report, Feb 7, 3:10 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
310 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 3 SE GIBSON 35.84N 88.81W
02/07/2017 E0.75 INCH GIBSON TN BROADCAST MEDIA
PENNY SIZE HAIL IN SOUTHERN GIBSON COUNTY.
&&
AJCSpecial weather statement, Feb 7, 3:11 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
311 AM CST TUE FEB 7 2017
TNZ053-054-071000-
Henderson TN-Chester TN-
311 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 AM CST
FOR...
Southern Henderson County in western Tennessee...
Chester County in western Tennessee...
At 310 AM CST...strong thunderstorms producing pea to nickle size
hail and winds at least 40 mph was located over Henderson.
People in southern Henderson and Chester Counties should monitor this
storm closely.
LAT...LON 3555 8823 3553 8824 3542 8825 3542 8836
3540 8836 3538 8844 3538 8846 3537 8849
3539 8851 3538 8857 3537 8856 3538 8858
3536 8864 3533 8867 3533 8869 3545 8874
3573 8819
TIME...MOT...LOC 0910Z 249DEG 33KT 3545 8860Special weather statement, Feb 7, 3:14 AM CST, 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
314 AM CST TUE FEB 7 2017
TNZ003-004-020>022-050-051-071015-
Carroll TN-Weakley TN-Benton TN-Crockett TN-Henry TN-Gibson TN-
Haywood TN-
314 AM CST TUE FEB 7 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CST
FOR...
Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Northwestern Benton County in western Tennessee...
Crockett County in western Tennessee...
Henry County in western Tennessee...
Gibson County in western Tennessee...
Northeastern Haywood County in western Tennessee...
At 314 AM CST...strong thunderstorms producing pea to nickle size
hail and winds at least 40 mph will impact the advisory area.
People in Carroll...southeastern Weakley...northwestern Benton...
Crockett...Henry...Gibson and northeastern Haywood Counties should
monitor these storms closely.
LAT...LON 3584 8821 3582 8831 3583 8856 3579 8860
3580 8891 3578 8889 3567 8902 3569 8907
3565 8907 3562 8921 3583 8936 3649 8833
3649 8806
TIME...MOT...LOC 0914Z 249DEG 33KT 3589 8866Special weather statement, Feb 7, 3:27 AM CST, 10 minutes before
Special Weather Statement National Weather Service Memphis TN 327 AM CST TUE FEB 7 2017 TNZ002>004-020-071015- Weakley TN-Henry TN-Obion TN-Gibson TN- 327 AM CST TUE FEB 7 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CST FOR... Weakley County in western Tennessee... Northwestern Henry County in western Tennessee... Southeastern Obion County in western Tennessee... Northwestern Gibson County in western Tennessee... At 326 AM CST...a line of strong thunderstorms producing pea to dime size hail and winds up to 50 mph was located near Rutherford, or 12 miles south of Martin. People in Weakley...northwestern Henry...southeastern Obion and northwestern Gibson Counties should monitor this storm closely. LAT...LON 3649 8830 3599 8910 3618 8916 3650 8871 TIME...MOT...LOC 0926Z 229DEG 56KT 3617 8894
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 1:47 AM CST | Special Weather Statement | MEG | Crittenden | 43 min |
| Feb 7, 2:57 AM CST | Severe Thunderstorm Warning | MEG | Randolph | 32 min |
| Feb 7, 4:15 AM CST | Special Weather Statement | MEG | Craighead | 45 min |
| Feb 7, 5:24 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 25 min |
| Feb 7, 6:49 AM CST | Severe Thunderstorm Warning | MEG | Crittenden | 41 min |
| Feb 7, 7:41 AM CST | Special Weather Statement | MEG | Crittenden | 49 min |
| Feb 7, 7:43 AM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.